Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 515, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2001, 5:31 PM CDT for Dewey County, Ellis County, Roger Mills County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2001, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 25, 2001, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dewey County, OK, Ellis County, OK, Roger Mills County, OK
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:45 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 25, 2:45 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT SAT AUG 25 2001 OVERVIEW OF FORECAST NEXT 24 TO 48 HOURS APPEARS FAIRLY STRAIGHTFORWARD AT FIRST...UNTIL MESOSCALE DIAGNOSTICS ARE THROWN INTO THE MIX. UPPER LEVEL SUBSIDENCE REGION/ANTICYCLONIC FLOW INDICATED ON SATELLITE AND PROFILER NETWORK ACROSS CENTRAL PORTIONS OF OKLAHOMA...EFFECTS FROM DEPARTING S/WV TROF AND SOUTHWEST OKLAHOMA PERSISTENT CONVECTION. THIS IS EXPECTED TO DELAY ONSET OF CONVECTIVE DEVELOPMENT ACROSS CENTRAL/EASTERN PORTIONS OF THE FORECAST AREA. ALTHOUGH THINGS APPEAR BLEAK RIGHT NOW...WE STILL EXPECT FRONTAL CONVECTION TO FILL IN ACROSS CENTRAL PORTIONS OF THE FORECAST AREA...AND MOVE SOUTH...LATER THIS EVENING AND OVERNIGHT. ZONES WILL BE WORDED ACCORDINGLY. ETA APPEARS TO HAVE THE BEST HANDLE ON LARGER SCALE WEATHER FEATURES. AVN CHARACTERISTICALLY SUFFERING FROM CONVECTIVE FEEDBACK...AFFECTING ITS VORTICITY FIELDS AND QPFS. BEST CHANCES FOR WIDESPREAD HEAVY RAINFALL APPEAR TO BE ACROSS THE EXTREME WEST CENTRAL AND SOUTHWEST ZONES...CLOSER TO INFLUENCE OF IMPRESSIVE WAVE/CUTOFF OVER COLORADO AND NORTHERN NEW MEXICO. THIS FEATURE WILL TAKE MORE OF A DUE SOUTH DIVE...KEEPING BEST FORCING ACROSS THE TEXAS PANHANDLE. FOR THE EXTENDED TIME FRAME...WILL DRY THINGS OUT TUESDAY AND WEDNESDAY BUT WILL KEEP POPS GOING FOR THURSDAY AND FRIDAY WITH NEXT FRONTAL SYSTEM PROGD. FCSTID = 11 PRELIMINARY CCF NUMBERS... OKC 70 91 69 92 / 60 40 0 0 HBR 68 90 67 92 / 80 40 20 0 SPS 73 95 70 93 / 40 60 30 0 GAG 63 88 63 90 / 60 20 10 0 PNC 68 90 68 93 / 30 10 0 0 DUA 73 94 69 94 / 40 60 30 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Aug 25, 1:05 PM CDT, 4 hours 26 minutes before
OKZ004>048-050>052-TXZ083>090-252000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 105 PM CDT SAT AUG 25 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND A SMALL PART OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY WEST OF A WAYNOKA TO WEATHERFORD TO HOBART AND QUANAH...TEXAS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A COLD FRONT EXTENDING FROM EASTERN KANSAS SOUTHWEST INTO THE TEXAS PANHANDLE WILL CONTINUE TO PUSH SLOWLY SOUTH THIS AFTERNOON INTO NORTHWEST AND NORTH CENTRAL OKLAHOMA. AHEAD OF THE FRONT... TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S WITH A FEW 100 DEGREE READING ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. CONVERGENCE AHEAD AND ALONG THE FRONT COMBINED WITH AN UPPER AIR DISTURBANCE MOVING SOUTH OUT OF COLORADO WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON. ALTHOUGH WIND PROFILES WILL REMAIN RATHER WEAK...MID LEVEL LAPSE RATES SHOULD BE SUFFICIENT FOR A FEW STORMS TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. THE SEVERE THREAT SHOULD DIMINISH LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. FARTHER EAST ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA...LOCALLY DAMAGING WIND GUSTS ARE ALSO A POSSIBILITY AS THUNDERSTORMS WEAKEN LATE IN THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY AS STORMS SHOULD BE SLOW TO MOVE INITIALLY. RESIDENTS OF WESTERN AND CENTRAL OKLAHOMA PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD REMAIN ALERT TO THE LATEST WEATHER FORECAST AND POSSIBLE WARNINGS. FARTHER SOUTH ACROSS WESTERN NORTH TEXAS...THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LATER IN THE EVENING AS THE FRONT CONTINUES TO PUSH FARTHER SOUTH. EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION BEGINNING AROUND MID AFTERNOON...AND CONTINUING THROUGH THE EVENING. SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 47 min |
| Aug 25, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills | 39 min |
| Aug 25, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 56 min |
| Aug 25, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.